| Model Number |
1012269-12 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and tortuous lesion in the distal right coronary artery (drca).After a 1.5x12mm mini trek rx balloon dilatation catheter (bdc) was prepared per the information for use (ifu), the bdc was advanced to the lesion, through resistance; however, during the first inflation the balloon was noted to rupture at 8 atmospheres.The bdc was removed and a new trek bdc was used to complete the procedure.There were no adverse patient sequela.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the moderately calcified and moderately tortuous anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.